Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 22, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Dec 30, 2020, 2:07 PM CST for 10 parishes in Louisiana; Hardin County, Jasper County, Newton County, Texas. It took effect at Dec 31, 2020, 10:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2020, 2:07 PM CST (20:07 UTC)
- In effect from
- Dec 31, 2020, 10:00 AM CST
- Expired
- Dec 31, 2020, 9:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX
The radar
The Ft Polk radar (KPOE), 60 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
127 WWUS74 KLCH 302007 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 207 PM CST Wed Dec 30 2020 LAZ041>045-052>055-073-074-TXZ215-216-310415- /O.NEW.KLCH.WI.Y.0022.201231T1600Z-210101T0000Z/ /O.CON.KLCH.WI.Y.0021.000000T0000Z-201230T2300Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 207 PM CST Wed Dec 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY... * WHAT...For the first Wind Advisory, southeast winds 10 to 15 mph with gusts around 30 mph. For the second Wind Advisory, southeast winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...For the first Wind Advisory, until 5 PM CST this afternoon. For the second Wind Advisory, from 10 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ027>033-TXZ201-261-262-310415- /O.NEW.KLCH.WI.Y.0022.201231T1600Z-210101T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Hardin-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lumberton, Silsbee, Gist, Buna, Evadale, and Deweyville 207 PM CST Wed Dec 30 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY... * WHAT...Southeast winds 15 to 20 mph expected with gusts around 30 mph. * WHERE...In Louisiana, Vernon, Rapides, Avoyelles, Beauregard, Allen, Evangeline and St. Landry Counties. In Texas, Hardin, Southern Jasper and Southern Newton Counties. * WHEN...From 10 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
961 WWUS74 KLCH 310034 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 634 PM CST Wed Dec 30 2020 LAZ027>033-041>045-052>055-073-074-TXZ201-215-216-261-262-310845- /O.CON.KLCH.WI.Y.0022.201231T1600Z-210101T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Hardin-Jefferson-Orange-Southern Jasper- Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Gist, Buna, Evadale, and Deweyville 634 PM CST Wed Dec 30 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY... * WHAT...Southeast winds 15 to 20 mph expected with gusts around 30 mph. * WHERE...In Louisiana, Vernon, Rapides, Avoyelles, Beauregard, Allen, Evangeline and St. Landry Counties. In Texas, Hardin, Southern Jasper and Southern Newton Counties. * WHEN...From 10 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
051 WWUS74 KLCH 311019 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 419 AM CST Thu Dec 31 2020 LAZ027>033-041>045-052>055-073-074-TXZ201-215-216-261-262-311830- /O.CON.KLCH.WI.Y.0022.201231T1600Z-210101T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Hardin-Jefferson-Orange-Southern Jasper- Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Gist, Buna, Evadale, and Deweyville 419 AM CST Thu Dec 31 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southeast winds 15 to 20 mph expected with gusts around 30 mph. * WHERE...In Louisiana, Vernon, Rapides, Avoyelles, Beauregard, Allen, Evangeline and St. Landry Counties. In Texas, Hardin, Southern Jasper and Southern Newton Counties. * WHEN...From 10 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
518 WWUS74 KLCH 311931 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 131 PM CST Thu Dec 31 2020 LAZ027>033-041>045-052>055-073-074-TXZ201-215-216-261-262-010300- /O.EXT.KLCH.WI.Y.0022.000000T0000Z-210101T0300Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Hardin-Jefferson-Orange-Southern Jasper- Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Gist, Buna, Evadale, and Deweyville 131 PM CST Thu Dec 31 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southeast winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 30, 11:28 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Dec 30, 11:28 AM CST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1128 AM CST Wed Dec 30 2020
.DISCUSSION...
For 12/30/2020 18Z TAF Issuance
&&
.AVIATION...
Visible satellite showing expansive cloud cover blanketing the
region, though VFR CIGS largely prevailing. Radar showing
continued development of spotty showers lifting northward, so
added TEMPO groups with precip and slightly lowered CIGS/VIS to
account for this activity. Guidance suggesting showers should
largely clear up later this evening, with VFR CIGS lowering to
MVFR during the overnight hours. Closer to sunrise, some periods
of IFR CIGS and lowered VIS will likely work in. In regards to
wind, expect gusty ESE winds through the day becoming lighter
overnight, and picking back up after sunrise tomorrow. Some
shower/thunderstorm activity may be possible near the end of the
TAF period, but with low confidence on timing, did not add it in
this package.
50
&&
.PREV DISCUSSION... /issued 925 AM CST Wed Dec 30 2020/
UPDATE...
No real signifincat update needed this morning. The main thing was
to go ahead and add severe wording to the grids for tomorrow.
Otherwise just minor changes.
PREV DISCUSSION... /issued 442 AM CST Wed Dec 30 2020/
DISCUSSION...
Light showers have developed early this morning over the
nearshore waters and are presently pushing inland across Cameron
and Vermilion parishes. This has been very well forecast by short
range guidance. Aided by the approach of an upper level trof
across west Texas and a developing surface low near the
Texas/Mexico border, these light showers are expected to continue
to develop within a higher slug of low level moisture streaming
in off the gulf of Mexico. By this afternoon, this plume is
expected to be lift further north leaving more isolated showers
at the coast with more widespread activity across interior
southeast Texas and central Louisiana. All of today's precipitation
is expected to be shallow and remain light.
The surface low near the Texas/Mexico border will eject north
northeast through the day tomorrow with nearly all guidance
putting most of the Louisiana coast in the warm sector. Forecast
soundings continue to depict plenty of low level shear and a
serviceable amount of cape Thursday afternoon into Thursday
evening. SPC continues to hatch the entire region in a slight risk
for severe storms and this appears well founded. In fact, it would
be no surprise to see part of the region upgraded to an enhanced
risk either today or tomorrow. Therefore, I felt comfortable
adding severe wording to the text products this morning.
In addition to the severe weather threat, WPC has the western half
of the area in a marginal risk of excessive rainfall. Any flash
flood risk is expected to be highly localized to areas that see
one or more discreet cells ahead of the squall line that will
develop along the frontal boundary. Precip is expected to end
pretty abruptly following fropa.
Dry conditions expected beginning Friday through the first half of
next week. A second shortwave will swing a reinforcing frontal
boundary through the region Saturday, but there likely won't be
enough moisture with it to eek out any more than some scattered
clouds.
Jones
MARINE...
Strong onshore winds and building seas are expected ahead of a
low developing across lower Texas today. This low is expected to
initialize scattered showers over the coastal waters this morning
which will push inland through the day. The low will push into
northeast Texas on Thursday pulling a cold front through the area.
Widespread showers and thunderstorms will develop along and ahead
of the front. Some of these storms will have the potential to be
severe with strong winds and waterspouts. Strong offshore flow and
rough seas will develop late Thursday into Friday behind this
front.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 69 58 69 45 / 80 50 90 80
LCH 72 61 72 45 / 70 40 90 50
LFT 74 63 74 51 / 50 20 80 80
BPT 74 63 71 42 / 50 50 100 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ470-472-
475.
Small Craft Exercise Caution until 6 PM CST this evening for
GMZ450-452-455.
&&
AVIATION...50Hazardous weather outlook, Dec 30, 4:10 AM CST, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 410 AM CST Wed Dec 30 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-311015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 410 AM CST Wed Dec 30 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight. Widespread showers will develop within a moist airmass ahead of an approaching upper level low over central Texas. This activity will move inland from the coast beginning this morning. Severe weather is not expected and rainfall totals will be under a quarter inch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The aforementioned upper level low and a correlated surface front will push through the area Thursday accompanied by widespread showers and thunderstorms. Some of these thunderstorms may be severe with damaging winds and tornadoes possible. In addition to the severe weather threat, localized flash flooding will also be possible in areas that see multiple heavy rain producing storms in a short period. Both the severe weather threat and the flash flood threat will come to an end from west to east following the frontal passage. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ470-472-475-311015- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 410 AM CST Wed Dec 30 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and Tonight. Scattered showers will develop over the coastal waters early this morning within a moist airmass ahead of an upper level low with much of this activity moving inland through the day. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Small craft advisories will likely be needed Thursday into Friday. The aforementioned upper level low and a correlated surface front will push through the area Thursday accompanied by widespread showers and thunderstorms. Some of these thunderstorms may be severe with damaging winds and waterspouts possible. The severe weather threat will come to an end from west to east following the frontal passage. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ430-432-435-450-452-455-311015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 410 AM CST Wed Dec 30 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and Tonight. Scattered showers will develop over the coastal waters early this morning within a moist airmass ahead of an upper level low with much of this activity moving inland through the day. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday.Small craft advisories will likely be needed Thursday into Friday. The aforementioned upper level low and a correlated surface front will push through the area Thursday accompanied by widespread showers and thunderstorms. Some of these thunderstorms may be severe with damaging winds and waterspouts possible. The severe weather threat will come to an end from west to east following the frontal passage. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 12:48 PM CST | Wind Advisory | LCH | Cameron, Lafayette, Saint Martin | 4 hr |
| Dec 30, 2:10 PM CST | Small Craft Advisory | LCH | 40 hr |
Nearby
Wind Advisories in Louisiana, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.